Alert archive / Kansas / Heat Advisories in 2012
Heat Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this heat advisory at Jun 25, 2012, 3:14 AM CDT for 16 counties in Kansas. It took effect at Jun 25, 2012, 3:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2012, 3:14 AM CDT (08:14 UTC)
- In effect from
- Jun 25, 2012, 3:00 PM CDT
- Expired
- Jun 25, 2012, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Barton County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Labette County, KS, Lincoln County, KS, Montgomery County, KS, Neosho County, KS, Russell County, KS, Saline County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 67 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 2819 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383 WWUS73 KICT 250814 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 314 AM CDT MON JUN 25 2012 KSZ032-033-047>049-252130- /O.NEW.KICT.HT.Y.0002.120625T2000Z-120626T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 314 AM CDT MON JUN 25 2012 ...HEAT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. * IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR ACTIVITIES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ MWM
3 follow-up statements
773 WWUS73 KICT 251821 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 121 PM CDT MON JUN 25 2012 KSZ070>072-094>096-098>100-260100- /O.EXA.KICT.HT.Y.0002.120625T2000Z-120626T0100Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 121 PM CDT MON JUN 25 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST KANSAS. * IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR ACTIVITIES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ032-033-047>049-260100- /O.CON.KICT.HT.Y.0002.120625T2000Z-120626T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 121 PM CDT MON JUN 25 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. * IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR ACTIVITIES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ COOK
625 WWUS73 KICT 251842 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 142 PM CDT MON JUN 25 2012 KSZ092-093-260100- /O.EXA.KICT.HT.Y.0002.120625T2000Z-120626T0100Z/ SUMNER-COWLEY- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY 142 PM CDT MON JUN 25 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF SOUTHERN KANSAS. * IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR ACTIVITIES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ032-033-047>049-070>072-094>096-098>100-260100- /O.CON.KICT.HT.Y.0002.120625T2000Z-120626T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-GREENWOOD-WOODSON-ALLEN- ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 142 PM CDT MON JUN 25 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. * IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR ACTIVITIES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ COOK
808 WWUS73 KICT 260055 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 755 PM CDT MON JUN 25 2012 KSZ032-033-047>049-070>072-092>096-098>100-260200- /O.EXP.KICT.HT.Y.0002.000000T0000Z-120626T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-GREENWOOD-WOODSON-ALLEN- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...EUREKA...YATES CENTER...IOLA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 755 PM CDT MON JUN 25 2012 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... HEAT INDICES WILL CONTINUE TO DECREASE AS SUNSET APPROACHES. THEREFORE THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ LAWSON
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this heat advisory went out at Jun 25, 3:06 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 25, 3:06 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 306 AM CDT MON JUN 25 2012 .DISCUSSION... THE MAIN FORECAST CONCERN WILL BE A CONTINUATION OF HOT AND DRY WEATHER CONDITIONS THROUGH MUCH OF THE UPCOMING WEEK. A HIGHLY AMPLIFIED MID/UPPER PATTERN WAS IN PLACE WITH THE SUBTROPICAL RIDGE ANCHORED ACROSS THE CENTRAL CONUS LEADING TO VERY HIGH TEMPERATURES ACROSS CENTRAL AND WESTERN KANSAS. UNFORTUNATELY THIS PATTERN IS EXPECTED TO CHANGE VERY LITTLE THROUGH THE NEXT SEVERAL DAYS WITH A PERSISTENCE TYPE FORECAST ANTICIPATED. A HEAT ADVISORY WILL BE ISSUED AGAIN TODAY FOR PORTIONS OF CENTRAL KANSAS WHERE HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 104-107 DEGREE RANGE BUT THERE IS SOME CONCERN THAT DEEP VERTICAL MIXING WILL RESULT IN LOWER DEWPOINT TEMPERATURES/LOWER HEAT INDICES. THE BOTTOM LINE IS TEMPERATURES WILL BE IN THE 105-110 DEGREE RANGE WITH RELATIVELY LIGHT SOUTHWEST WINDS RESULTING IN VERY HOT CONDITIONS. IF HEAT ADVISORY CONDITIONS ARE MET ACROSS THE AREA TODAY AN EXCESSIVE HEAT WARNING MAY BE ISSUED THROUGH MUCH OF THE WEEK. THURSDAY-SUNDAY...LITTLE CHANGE IS EXPECTED AT THE START OF THE PERIOD WITH THE MID/UPPER RIDGE PROGGED TO RESIDE ACROSS THE CENTRAL CONUS LEADING TO HOT AND DRY WEATHER CONDITIONS. MAINTAINED LOW POPS FRI-SAT AS A SHORTWAVE TROUGH MOVES OVER THE NORTHERN PLAINS WEAKENING THE MID/UPPER RIDGE BRIEFLY BUT CONFIDENCE IN WIDESPREAD WETTING RAINS REMAINS LOW AT THIS TIME. THE LATEST ECMWF MAINTAINS RIDGING ACROSS THE CENTRAL CONUS INTO EARLY NEXT WEEK WHILE TAKING THE TROPICAL SYSTEM IN THE GULF EAST INTO THE ATLANTIC SIMILAR TO THE GFS. IF THIS SCENARIO PANS OUT A TREND TOWARD RISING TEMPERATURES AND A CONTINUATION OF DRY WEATHER CAN BE EXPECTED FOR THE SOUTHERN AND CENTRAL PLAINS STATES INTO NEXT WEEK. MWM && .FIRE WEATHER... THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH CATEGORY TUESDAY AND WEDNESDAY AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY RUSSELL AND BARTON COUNTIES. THIS WILL BE DUE TO A COMBINATION OF RECENT RECORD HIGH TEMPERATURES/DRYING GRASSES AND GUSTY SOUTH TO SOUTHWEST WINDS. MWM .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NOT MUCH HAS CHANGED SINCE THE LAST SET OF TAFS WITH AVIATION CONCERNS EXPECTED TO REMAIN NIL. UPPER RIDGING AND VERY WARM MID LEVEL TEMPS WILL KEEP CLEAR SKIES AND VERY WARM TEMPS IN PLACE THROUGH THIS TAF PERIOD. SOUTH WINDS WILL BE LIGHT BY KANSAS STANDARDS THROUGH THIS TAF PERIOD. CONFIDENCE IS VERY HIGH THAT VFR CONDITIONS WILL CONTINUE. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 104 74 104 75 / 0 0 0 0 HUTCHINSON 105 73 105 76 / 0 0 0 0 NEWTON 103 73 103 75 / 0 0 0 0 ELDORADO 102 73 101 74 / 0 0 0 0 WINFIELD-KWLD 103 75 103 75 / 0 0 0 0 RUSSELL 110 73 109 76 / 0 0 0 10 GREAT BEND 108 73 108 76 / 0 0 0 0 SALINA 105 73 107 77 / 0 0 0 0 MCPHERSON 105 73 106 76 / 0 0 0 0 COFFEYVILLE 101 75 100 74 / 0 0 0 0 CHANUTE 100 73 97 74 / 0 0 0 0 IOLA 100 72 96 75 / 0 0 0 10 PARSONS-KPPF 101 74 98 74 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>049. && MWM
Hazardous weather outlook, Jun 24, 6:52 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 652 PM CDT SUN JUN 24 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 652 PM CDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES OF 100 TO 105 ARE LIKELY OVER MOST AREAS ON MONDAY AND TUESDAY AFTERNOON...AND WEST OF INTERSTATE 35 EACH AFTERNOON FROM WEDNESDAY THROUGH FRIDAY. THE HIGHEST VALUES OF 104 TO 106 ARE FORECAST ON MONDAY ACROSS CENTRAL KANSAS. THERE IS ALSO A REMOTE CHANCE OF THUNDERSTORMS ACROSS EASTERN KANSAS SATURDAY. THESE MIGHT CLIP PORTIONS OF THE FLINT HILLS AND SOUTHEAST KANSAS SATURDAY NIGHT AS THEY MOVE SOUTHEAST. IF ANY STORMS WERE TO DEVELOP...THEY WOULD MOST LIKELY BE STRONG. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON/KETCHAM/LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.